Oral capsule, liquid filled
IBUPROFEN (eye BYOO proe fen) is a non-steroidal anti-inflammatory drug, also known as an NSAID. It treats pain, inflammation, and swelling. It also reduces fever and minor aches and pains caused by the cold, flu, or a sore throat.
Advil Migraine may be used for other purposes; ask your health care provider or pharmacist if you have questions
Take this drug by mouth. Take it as directed on the label. You can take it with or without food. If it upsets your stomach, take it with food.
Talk to your health care provider about the use of this drug in children. While it may be prescribed for children as young as 12 for selected conditions, precautions do apply.
Patients over 65 years of age may have a stronger reaction and need a smaller dose.
If you get this drug as a prescription, a special MedGuide will be given to you by the pharmacist with each prescription and refill. Be sure to read this information carefully each time.
Overdosage: If you think you have taken too much of Advil Migraine contact a poison control center or emergency room at once. NOTE: Advil Migraine is only for you. Do not share Advil Migraine with others.
If you miss a dose, take it as soon as you can. If it is almost time for your next dose, take only that dose. Do not take double or extra doses.
Side effects that you should report to your doctor or health care provider as soon as possible:
-allergic reactions (skin rash, itching or hives; swelling of the face, lips, or tongue)
-aseptic meningitis (stiff neck; sensitivity to light; headache; drowsiness; fever; nausea, vomiting; rash)
-bleeding (bloody or black, tarry stools; red or dark brown urine; spitting up blood or brown material that looks like coffee grounds; red spots on the skin; unusual bruising or bleeding from the eyes, gums, or nose)
-blurred vision OR changes in vision
-heart attack (trouble breathing; pain or tightness in the chest, neck, back or arms; unusually weak or tired)
-heart failure (trouble breathing; fast, irregular heartbeat; sudden weight gain; swelling of the ankles, feet, hands; unusually weak or tired)
-high potassium levels (chest pain; fast, irregular heartbeat; muscle weakness)
-increase in blood pressure
-infection (fever, chills, cough, sore throat, pain or trouble passing urine)
-kidney injury (trouble passing urine or change in the amount of urine)
-liver injury (dark yellow or brown urine; general ill feeling or flu-like symptoms; loss of appetite, right upper belly pain; unusually weak or tired, yellowing of the eyes or skin)
-low blood pressure (dizziness; feeling faint or lightheaded, falls; unusually weak or tired)
-low red blood cell counts (trouble breathing; feeling faint; lightheaded, falls; unusually weak or tired)
-rash, fever, and swollen lymph nodes
-redness, blistering, peeling, or loosening of the skin, including inside the mouth
-stroke (changes in vision; confusion; trouble speaking or understanding; severe headaches; sudden numbness or weakness of the face, arm or leg; trouble walking; dizziness; loss of balance or coordination)
Side effects that usually do not require medical attention (report to your doctor or health care provider if they continue or are bothersome):
This list may not describe all possible side effects for Advil Migraine. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.Source: FDA
Do not take this medicine with any of the following medications:
This medicine may also interact with the following medications:
-other drugs for inflammation like prednisone
They need to know if you have any of these conditions:
-coronary artery bypass graft (CABG) within the past 2 weeks
-high blood pressure
-if you often drink alcohol
-lung or breathing disease (asthma)
-receiving steroids like dexamethasone or prednisone
-smoke tobacco cigarettes
-stomach ulcers, other stomach or intestine problems
-take drugs that treat or prevent blood clots
-an unusual or allergic reaction to ibuprofen, other medicines, foods, dyes, or preservatives
-pregnant or trying to get pregnant
Visit your health care provider for regular checks on your progress. Tell your health care provider if your symptoms do not start to get better or if they get worse.
A painful sore throat or sore throat with high fevers, headaches, nausea, or vomiting may be signs of a serious infection. Call your health care provider if these symptoms occur. Do not use this medicine for more than 2 days or give to children under 3 years of age unless your health care provider tells you to.
Do not take other medicines that contain aspirin, ibuprofen, or naproxen with this medicine. Side effects such as stomach upset, nausea, or ulcers may be more likely to occur. Many non-prescription medicines contain aspirin, ibuprofen, or naproxen. Always read labels carefully.
This medicine can cause serious ulcers and bleeding in the stomach. It can happen with no warning. Smoking, drinking alcohol, older age, and poor health can also increase risks. Call your health care provider right away if you have stomach pain or blood in your vomit or stool.
This medicine does not prevent a heart attack or stroke. This medicine may increase the chance of a heart attack or stroke. The chance may increase the longer you use this medicine or if you have heart disease. If you take aspirin to prevent a heart attack or stroke, talk to your health care provider about using this medicine.
Alcohol may interfere with the effect of this medicine. Avoid alcoholic drinks.
This medicine may cause serious skin reactions. They can happen weeks to months after starting the medicine. Contact your health care provider right away if you notice fevers or flu-like symptoms with a rash. The rash may be red or purple and then turn into blisters or peeling of the skin. Or, you might notice a red rash with swelling of the face, lips or lymph nodes in your neck or under your arms.
Talk to your health care provider if you are pregnant before taking this medicine. Taking this medicine between weeks 20 and 30 of pregnancy may harm your unborn baby. Your health care provider will monitor you closely if you need to take it. After 30 weeks of pregnancy, do not take this medicine.
You may get drowsy or dizzy. Do not drive, use machinery, or do anything that needs mental alertness until you know how this medicine affects you. Do not stand up or sit up quickly, especially if you are an older patient. This reduces the risk of dizzy or fainting spells.
Be careful brushing or flossing your teeth or using a toothpick because you may get an infection or bleed more easily. If you have any dental work done, tell your dentist you are receiving this medicine.
This medicine may make it more difficult to get pregnant. Talk to your health care provider if you are concerned about your fertility.
Keep out of the reach of children and pets.
Store at room temperature between 20 and 25 degrees C (68 and 77 degrees F).
Get rid of any unused medicine after the expiration date.
To get rid of medicines that are no longer needed or have expired:
-Take the medicine to a medicine take-back program. Check with your pharmacy or law enforcement to find a location.
-If you cannot return the medicine, check the label or package insert to see if the medicine should be thrown out in the garbage or flushed down the toilet. If you are not sure, ask your health care provider. If it is safe to put it in the trash, empty the medicine out of the container. Mix the medicine with cat litter, dirt, coffee grounds, or other unwanted substance. Seal the mixture in a bag or container. Put it in the trash.